Alert archive / New Mexico / High Wind Warnings in 2017

High Wind Warning 1, NWS El Paso, TX

January 20, 2017El Paso County, Hudspeth County, Texas; 5 counties in New Mexico

NWS El Paso, TX issued this high wind warning at Jan 20, 2017, 10:52 AM MST for El Paso County, Hudspeth County, Texas; 5 counties in New Mexico. It took effect at Jan 21, 2017, 11:00 AM MST. It was in force for 12 hr. 28 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 20, 2017, 10:52 AM MST (17:52 UTC)
In effect from
Jan 21, 2017, 11:00 AM MST
Expired
Jan 21, 2017, 11:21 PM MST
In force
12 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 42 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 12:28 PM MSTNON-TSTM WND GST 56Kdmn, NMELEV 4307 FT ASOS
Jan 21, 1:00 PM MSTNON-TSTM WND GST 572 Se Deming, NMELEV 4308 FT NMED
Jan 21, 1:34 PM MSTNON-TSTM WND GST 521 S Sunspot, NMELEV 9190 FT WXUND
Jan 21, 1:37 PM MSTNON-TSTM WND GST 5328 Ene Orogrande, NMELEV 4886 FT RAWS
Jan 21, 1:40 PM MSTNON-TSTM WND GST 5715 Ssw Hachita, NMELEV 4291 FT RAWS
Jan 21, 1:45 PM MSTNON-TSTM WND GST 524 Nw Orogrande, NMELEV 4183 FT WSMR
Jan 21, 2:19 PM MSTNON-TSTM WND GST 526 Ne Road Forks, NMELEV 4148 FT NMDOT
Jan 21, 2:28 PM MSTNON-TSTM WND GST 595 Ne El Paso, TXELEV 3996 FT AWS
Jan 21, 2:34 PM MSTNON-TSTM WND GST 514 Ene El Paso, TXELEV 3811 FT AWS
Jan 21, 2:36 PM MSTNON-TSTM WND GST 5911 Ne El Paso, TXELEV 4007 FT CWOP
Jan 21, 2:40 PM MSTNON-TSTM WND GST 60Kelp, TXELEV 3918 FT ASOS
Jan 21, 2:59 PM MSTNON-TSTM WND GST 603 E El Paso, TXELEV 3706 FT AWS
Jan 21, 2:59 PM MSTNON-TSTM WND GST 6313 Nne El Paso, TXELEV 4055 FT AWS
Jan 21, 3:00 PM MSTNON-TSTM WND GST 5610 Nne El Paso, TXELEV 3958 FT TCEQ
Jan 21, 3:00 PM MSTNON-TSTM WND GST 565 Ene El Paso, TXELEV 3740 FT TCEQ
Jan 21, 3:00 PM MSTNON-TSTM WND GST 5913 Nne El Paso, TXELEV 3997 FT AWS
Jan 21, 3:00 PM MSTNON-TSTM WND DMG8 E Westway, TXSPOTTER REPORTS 8 INCH DIAMETER TREE BLOWN DOWN IN HIGH WINDS
Jan 21, 3:03 PM MSTNON-TSTM WND GST 63Kelp, TXELEV 3918 FT ASOS
Jan 21, 3:09 PM MSTNON-TSTM WND GST 531 N Dell City, TXELEV 3708 FT WTMESO
Jan 21, 3:10 PM MSTNON-TSTM WND GST 55Fort Hancock, TXELEV 3560 FT EPZWXN
Jan 21, 3:18 PM MSTNON-TSTM WND GST 649 Nne El Paso, TX
Jan 21, 3:23 PM MSTNON-TSTM WND GST 556 Nw El Paso, TXELEV 3745 FT CWOP
Jan 21, 3:25 PM MSTNON-TSTM WND GST 513 Nw El Paso, TXELEV 3967 FT AWS
Jan 21, 3:29 PM MSTNON-TSTM WND GST 641 Sse Sierra Blanca, TXELEV 4560 FT WTMESO
Jan 21, 3:30 PM MSTNON-TSTM WND DMGEl Paso, TXSEVERAL THOUSAND PEOPLE WITHOUT POWER IN EL PASO. TREES... POWER LINES DOWN AND CAR PORT DESTROYED NEAR US 54 AND TROWBRIDGE. AN 8 FOOT BASE DIAMETER TREE WAS UPROOTED IN CENTRAL EL PASO AND LANDED ON 2 VEHICLES. ADDITIONAL POWER LINES DOWN AROUND CIELO VISTA
Jan 21, 5:00 PM MSTHEAVY RAIN 2.15 N Cloverdale, NMTWENTY-FOUR HOUR STORM TOTAL FROM RAIN...MELTED HAIL AND MELTED SNOW.
Jan 21, 5:01 PM MSTSNOW 61 Ene Fort Bayard, NM24 HOUR SNOWFALL. DRIFTING SNOW WITH WIND GUSTS AROUND 50 MPH.
Jan 21, 5:23 PM MSTNON-TSTM WND GST 69Kelp, TXELEV 3918 FT ASOS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 5.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2017-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2017-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1683 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

955 
WWUS74 KEPZ 201752
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1052 AM MST FRI JAN 20 2017

...VERY STRONG AND DAMAGING WINDS WILL BE POSSIBLE SATURDAY
AFTERNOON...

.AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING STRONG WINDS
TO THE REGION THIS AFTERNOON AND THEN VERY STRONG WINDS ON
SATURDAY. THE VERY STRONG WINDS ON SATURDAY WILL COMBINE WITH THE
COOL AIR WHICH IN THE PAST HAS LEAD TO PROPERTY DAMAGE. IT IS
LIKELY WE COULD SEE POWER OUTAGES...TREES BLOWN DOWN...TRUCKS
BLOWN OFF THE ROAD OR OTHER ISOLATED PROPERTY DAMAGE SATURDAY
AFTERNOON. THE WINDS WILL SLOW BY EARLY SUNDAY MORNING.

NMZ404>407-410-411-413-417-TXZ418>424-210700-
/O.UPG.KEPZ.HW.A.0001.170121T1800Z-170122T1200Z/
/O.NEW.KEPZ.HW.W.0001.170121T1800Z-170122T1200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN...
ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE...DEMING...
COLUMBUS...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...
VADO...SUNLAND PARK...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CROW FLATS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO...
SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS...
DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK...
TORNILLO...INDIAN HOT SPRINGS
1052 AM MST FRI JAN 20 2017

...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO 5 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 5 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...THE STRONGEST WINDS WILL ARRIVE SATURDAY AFTERNOON 
  AND CONTINUE THROUGH EARLY SUNDAY MORNING. 

* WINDS...STRONG WINDS ON SATURDAY OF 35 TO 45 MPH WITH GUSTS TO 
  60 OR HIGHER WILL BE POSSIBLE. 

* IMPACTS...THE VERY STRONG WINDS MAY LEAD TO ISOLATED PROPERTY 
  DAMAGE AND TO SCATTERED POWER OUTAGES. THE WINDS WILL ALSO 
  MAKE DRIVING HAZARDOUS AND WE COULD SEE A FEW LARGE COMMERCIAL 
  VEHICLES BEING BLOWN OFF THE ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ409-412-210700-
/O.NEW.KEPZ.WI.Y.0001.170121T1800Z-170122T1200Z/
SIERRA COUNTY LAKES-CENTRAL TULAROSA BASIN-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DERRY...
SPACEPORT...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT
1052 AM MST FRI JAN 20 2017

...WIND ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 5 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 5 AM MST
SUNDAY. 

* TIMING...THE STRONGEST WINDS WILL ARRIVE SATURDAY AFTERNOON 
  AND CONTINUE THROUGH EARLY SUNDAY MORNING. 

* WINDS...STRONG WINDS ON SATURDAY OF 25 TO 35 MPH WITH GUSTS TO 
  50 OR HIGHER WILL BE POSSIBLE. 

* IMPACTS...THE STRONG WINDS COULD LEAD TO ISOLATED POWER OUTAGES.
  THE WINDS WILL ALSO MAKE DRIVING HAZARDOUS, ESPECIALLY ON
  NORTH-SOUTH RUNNING ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
709 
WWUS74 KEPZ 210657
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1157 PM MST FRI JAN 20 2017

...VERY STRONG AND DAMAGING WINDS WILL BE POSSIBLE THIS
AFTERNOON... 

.AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING VERY STRONG
WINDS TO THE REGION THIS AFTERNOON. THE VERY STRONG WINDS WILL
COMBINE WITH COOL DENSE AIR WHICH MAY LEAD TO PROPERTY DAMAGE. IT
IS LIKELY WE COULD SEE POWER OUTAGES...TREES BLOWN DOWN...TRUCKS
BLOWN OFF THE ROAD OR OTHER ISOLATED PROPERTY DAMAGE THIS
AFTERNOON. THE WINDS WILL DECREASE BY EARLY SUNDAY MORNING.

NMZ404>407-410-411-413-417-TXZ418>424-211500-
/O.CON.KEPZ.HW.W.0001.170121T1800Z-170122T1200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN...
ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE...DEMING...
COLUMBUS...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...
VADO...SUNLAND PARK...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CROW FLATS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO...
SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS...
DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK...
TORNILLO...INDIAN HOT SPRINGS
1157 PM MST FRI JAN 20 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO
5 AM MST SUNDAY...

* TIMING...THE STRONGEST WINDS WILL ARRIVE THIS AFTERNOON AND
  CONTINUE THROUGH EARLY SUNDAY MORNING.

* WINDS...STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 OR HIGHER
  WILL BE POSSIBLE.

* IMPACTS...THE VERY STRONG WINDS MAY LEAD TO ISOLATED PROPERTY 
  DAMAGE AND TO SCATTERED POWER OUTAGES. THE WINDS WILL ALSO 
  MAKE DRIVING HAZARDOUS AND WE COULD SEE A FEW LARGE COMMERCIAL 
  VEHICLES BEING BLOWN OFF THE ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ409-412-211500-
/O.CON.KEPZ.WI.Y.0001.170121T1800Z-170122T1200Z/
SIERRA COUNTY LAKES-CENTRAL TULAROSA BASIN-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DERRY...
SPACEPORT...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT
1157 PM MST FRI JAN 20 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TODAY TO 5 AM MST
SUNDAY...

* TIMING...THE STRONGEST WINDS WILL ARRIVE THIS AFTERNOON AND
  CONTINUE THROUGH EARLY SUNDAY MORNING.

* WINDS...STRONG WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 OR HIGHER
  WILL BE POSSIBLE.

* IMPACTS...THE STRONG WINDS COULD LEAD TO ISOLATED POWER 
  OUTAGES. THE WINDS WILL ALSO MAKE DRIVING HAZARDOUS... 
  ESPECIALLY ON NORTH-SOUTH RUNNING ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
055 
WWUS74 KEPZ 211449
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
749 AM MST SAT JAN 21 2017

...VERY STRONG AND DAMAGING WINDS WILL BE POSSIBLE THIS
AFTERNOON...

.AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING VERY STRONG
WINDS TO THE REGION THIS AFTERNOON. THE VERY STRONG WINDS WILL
COMBINE WITH COOL DENSE AIR WHICH MAY LEAD TO PROPERTY DAMAGE. IT
IS LIKELY WE COULD SEE POWER OUTAGES...TREES BLOWN DOWN...TRUCKS
BLOWN OFF THE ROAD OR OTHER ISOLATED PROPERTY DAMAGE THIS
AFTERNOON. THE WINDS WILL DECREASE BY EARLY SUNDAY MORNING.

NMZ404>407-410-411-413-417-TXZ418>424-212300-
/O.CON.KEPZ.HW.W.0001.170121T1800Z-170122T1200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN...
ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE...DEMING...
COLUMBUS...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...
VADO...SUNLAND PARK...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CROW FLATS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO...
SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS...
DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK...
TORNILLO...INDIAN HOT SPRINGS
749 AM MST SAT JAN 21 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 AM MST SUNDAY...

* TIMING...THE STRONGEST WINDS WILL ARRIVE THIS AFTERNOON AND 
  CONTINUE THROUGH EARLY SUNDAY MORNING. 

* WINDS...STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 OR 
  HIGHER WILL BE POSSIBLE. 

* IMPACTS...THE VERY STRONG WINDS MAY LEAD TO ISOLATED PROPERTY 
  DAMAGE AND TO SCATTERED POWER OUTAGES. THE WINDS WILL ALSO 
  MAKE DRIVING HAZARDOUS AND WE COULD SEE A FEW LARGE COMMERCIAL 
  VEHICLES BEING BLOWN OFF THE ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ409-412-212300-
/O.CON.KEPZ.WI.Y.0001.170121T1800Z-170122T1200Z/
SIERRA COUNTY LAKES-CENTRAL TULAROSA BASIN-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DERRY...
SPACEPORT...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT
749 AM MST SAT JAN 21 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 AM MST SUNDAY...

* TIMING...THE STRONGEST WINDS WILL ARRIVE THIS AFTERNOON AND 
  CONTINUE THROUGH EARLY SUNDAY MORNING. 

* WINDS...STRONG WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 OR 
  HIGHER WILL BE POSSIBLE. 

* IMPACTS...THE STRONG WINDS COULD LEAD TO ISOLATED POWER 
  OUTAGES. THE WINDS WILL ALSO MAKE DRIVING HAZARDOUS... 
  ESPECIALLY ON NORTH-SOUTH RUNNING ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
320 
WWUS74 KEPZ 212214
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
314 PM MST SAT JAN 21 2017

...VERY STRONG AND DAMAGING WINDS WILL CONTINUE THROUGH THE
EVENING...

.AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO BRING VERY STRONG
WINDS TO THE REGION THROUGH THE NIGHT. THE VERY STRONG WINDS WILL
COMBINE WITH COOL DENSE AIR WHICH MAY LEAD TO PROPERTY DAMAGE. IT
IS LIKELY WE COULD SEE POWER OUTAGES...TREES BLOWN DOWN...TRUCKS
BLOWN OFF THE ROAD OR OTHER ISOLATED PROPERTY DAMAGE THIS
AFTERNOON AND EVENING. THE WINDS WILL DECREASE BY EARLY SUNDAY
MORNING.

NMZ404>407-410-411-413-417-TXZ418>424-220700-
/O.CON.KEPZ.HW.W.0001.000000T0000Z-170122T1200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN...
ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE...DEMING...
COLUMBUS...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...
VADO...SUNLAND PARK...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CROW FLATS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO...
SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS...
DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK...
TORNILLO...INDIAN HOT SPRINGS
314 PM MST SAT JAN 21 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

* TIMING...THE STRONGEST WINDS WILL CONTINUE THROUGH EARLY
  SUNDAY MORNING BEFORE TAPERING OFF.

* WINDS...STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 OR 
  HIGHER WILL BE POSSIBLE. 

* IMPACTS...THE VERY STRONG WINDS MAY LEAD TO ISOLATED PROPERTY 
  DAMAGE AND TO SCATTERED POWER OUTAGES. THE WINDS WILL ALSO 
  MAKE DRIVING HAZARDOUS AND WE COULD SEE A FEW LARGE COMMERCIAL 
  VEHICLES BEING BLOWN OFF THE ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ409-412-220700-
/O.CON.KEPZ.WI.Y.0001.000000T0000Z-170122T1200Z/
SIERRA COUNTY LAKES-CENTRAL TULAROSA BASIN-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DERRY...
SPACEPORT...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT
314 PM MST SAT JAN 21 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

* TIMING...THE STRONGEST WINDS CONTINUE THROUGH THIS EVENING  
  AND THEN START TO TAPER OFF.

* WINDS...STRONG WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 OR 
  HIGHER WILL BE POSSIBLE. 

* IMPACTS...THE STRONG WINDS COULD LEAD TO ISOLATED POWER 
  OUTAGES. THE WINDS WILL ALSO MAKE DRIVING HAZARDOUS... 
  ESPECIALLY ON NORTH-SOUTH RUNNING ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
26
414 
WWUS74 KEPZ 220621
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1121 PM MST SAT JAN 21 2017

...WINDS HAVE DECREASED SOMEWHAT IN SOUTHERN NEW MEXICO AND FAR
WEST TEXAS...

.THE DIFFERENCE IN PRESSURE ACROSS THE AREA WILL GRADUALLY RELAX
OVERNIGHT. THIS WILL ALLOW WINDS TO STAY BELOW WARNING CRITERIA...
THOUGH EASTERN SLOPES WILL REMAIN MODERATELY WINDY OVERNIGHT.

NMZ404>407-410-411-413-417-TXZ418>424-220730-
/O.CAN.KEPZ.HW.W.0001.000000T0000Z-170122T1200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN...
ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE...DEMING...
COLUMBUS...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...
VADO...SUNLAND PARK...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CROW FLATS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO...
SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS...
DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK...
TORNILLO...INDIAN HOT SPRINGS
1121 PM MST SAT JAN 21 2017

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS WILL CONTINUE TO DECREASE GRADUALLY OVERNIGHT. EASTERN
SLOPES WILL REMAIN WINDY BUT STAY BELOW WARNING CRITERIA.

$$

NMZ409-412-220730-
/O.CAN.KEPZ.WI.Y.0001.000000T0000Z-170122T1200Z/
SIERRA COUNTY LAKES-CENTRAL TULAROSA BASIN-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DERRY...
SPACEPORT...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT
1121 PM MST SAT JAN 21 2017

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL DROP BELOW ADVISORY LEVELS OVER MOST OF THE
AREA...ALTHOUGH SOME EASTERN SLOPE LOCATIONS MAY EXPERIENCE
OCCASIONAL GUSTS TO MORE THAN 40 MPH.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Jan 20, 4:38 AM MST, 6 hours 14 minutes earlier.

Area forecast discussion, Jan 20, 4:38 AM MST, 6 hours 14 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
438 AM MST Fri Jan 20 2017

.SYNOPSIS...
An upper level disturbance will move across the southern Rockies
today with a stronger storm system entering the region tonight and
Saturday. This weather pattern will bring windy conditions to the
Borderland with heavy snows over the mountains and widespread rain
showers across the lower elevations. High pressure and westerly
winds will cause warming temperatures Sunday and Monday. However
another upper disturbance will produce a few lowland rain showers
and mountain snows Monday and Tuesday along with cooler
temperatures Tuesday. Northerly winds will result in dry weather
with cool below normal temperatures Wednesday and Thursday.

&&

.DISCUSSION...
Active unsettled and somewhat complex weather scenario begins
today. Broad troughing aloft now extends across most of the United
States with primary upper low located off the northwest coast. An
embedded short wave will move eastward through New Mexico/west
Texas this morning and early this afternoon with associated lee
cyclogenesis occurring over the northern Texas panhandle. Low and
mid level gradients will thus support windy conditions this
afternoon. Despite the westerly flow sufficient moisture will also
flow into the area for lowland rain showers and high mountain
snows by the afternoon.

Stronger upper trough with greater amplitude enters Arizona
tonight before advancing further eastward across New Mexico and
west Texas on Saturday. Associated dynamics and initial downslope
flow will generate an even deeper lee cyclone over the Texas
panhandle on Saturday with low and mid level gradients further
tightening. Thus winds will further increase on Saturday as
expect 35 to 45 kt winds at 850 mb under 55 to 65 kt wind speeds
at 700 mb. Accordingly High Wind Warnings remain in effect for
most of the CWA for Saturday.

Differential PVA will also be pronounced as upper tropospheric
winds speeds will be around 140 kt. Thus dynamic upward forcing
will occur. This in conjunction with further transport of Pacific
moisture will cause precipitation to increase today with lowland
rains and mountains snows becoming widespread tonight and
Saturday, especially over the mountains where lift will be
enhanced by orographics. Cold air advection plus dynamic cooling
aloft will lower snow levels down to to 6000 feet with snow
amounts from 6 to 12 inches expected.

Subsiding northwest flow will affect the CWA late Saturday evening
as trough moves east of the Rockies and this will bring dry
weather and near normal temperatures Sunday. Westerly winds will
push temperatures up to a little above normal Monday. However a
slow moving positively tilted trough will drift into the Great
Basin and Rocky Mountains causing a few lowland rain showers and
mountain snows Monday and Tuesday with cool below normal
temperatures Tuesday through the end of next week.

&&

.AVIATION...valid 20/12Z-21/12Z.
Mostly VFR with SCT-BKN080-100 through 21z. After 21z scattered
areas of MVFR ceilings and visibility with isolated areas of IFR
conditions in lowland rain and mountain snow showers. Surface
winds gusting around 30 to 40 kt with moderate or greater
turbulance below 6000 feet agl.

&&

.FIRE WEATHER...
An upper level disturbance will move across the southern Rockies
today with a stronger storm system entering the region tonight and
Saturday. This weather pattern will bring windy conditions to the
Borderland with heavy snows over the mountains and widespread rain
showers across the lower elevations. High pressure and westerly
winds will cause warming temperatures Sunday and Monday. However
another upper disturbance will produce a few lowland rain showers
along with mountain snows Monday and Tuesday along with cooler
temperatures Tuesday. Northerly winds will result in dry weather
with cool below normal temperatures Wednesday and Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 54  47  52  37 /  30  70  70  20
Sierra Blanca           54  43  50  34 /  20  50  60  20
Las Cruces              51  41  50  32 /  30  80  60  20
Alamogordo              51  42  49  30 /  20  70  60  20
Cloudcroft              32  29  30  21 /  40  70  90  30
Truth or Consequences   48  38  49  30 /  30  80  40  20
Silver City             38  36  36  25 /  60  90  80  30
Deming                  49  40  48  31 /  40  80  70  20
Lordsburg               49  39  47  31 /  50  90  60  20
West El Paso Metro      53  48  51  38 /  30  70  70  20
Dell City               55  41  52  31 /  20  50  60  20
Fort Hancock            58  45  54  35 /  20  60  60  20
Loma Linda              48  43  46  34 /  20  70  70  20
Fabens                  54  44  53  35 /  30  70  70  20
Santa Teresa            52  45  50  36 /  30  70  70  20
White Sands HQ          51  44  50  34 /  30  80  60  20
Jornada Range           50  38  50  29 /  30  80  50  20
Hatch                   50  39  50  31 /  30  80  50  20
Columbus                51  42  51  35 /  40  80  60  20
Orogrande               52  45  51  33 /  20  70  60  20
Mayhill                 44  35  42  27 /  40  70  70  30
Mescalero               41  34  39  23 /  40  70  80  30
Timberon                40  33  39  25 /  40  70  80  30
Winston                 41  31  41  22 /  30  90  60  20
Hillsboro               46  37  46  27 /  30  80  60  20
Spaceport               49  37  50  30 /  30  80  40  20
Lake Roberts            33  31  38  18 /  60  90  80  30
Hurley                  44  36  42  26 /  60  90  70  30
Cliff                   47  34  45  23 /  60  90  70  30
Mule Creek              43  32  42  22 /  60  90  70  30
Faywood                 45  37  44  27 /  50  80  70  30
Animas                  51  39  50  31 /  60  90  60  20
Hachita                 50  39  49  31 /  50  80  60  20
Antelope Wells          50  40  49  31 /  60  90  70  20
Cloverdale              45  39  46  32 /  60  90  80  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Saturday morning through late Saturday
     night for NMZ404>407-410-411-413-417.

     Winter Storm Warning from 5 PM this afternoon to 5 AM MST Sunday
     for NMZ414-415.

     Winter Storm Warning from 11 AM this morning to 11 PM MST
     Saturday for NMZ402.

TX...High Wind Watch from Saturday morning through late Saturday
     night for TXZ418>424.

&&

05 Rogash
Hazardous weather outlook, Jan 20, 5:41 AM MST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
541 AM MST FRI JAN 20 2017

NMZ401>417-TXZ418>424-211445-
UPPER GILA RIVER VALLEY-SOUTHERN GILA
HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK
RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO
MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY
OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY-
541 AM MST FRI JAN 20 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS WILL GUST AROUND 30 TO 40 MPH THIS AFTERNOON AND TONIGHT.

LOWLAND RAIN SHOWERS AND MOUNTAIN SNOWS WILL INCREASE THIS AFTERNOON
AND BECOME WIDESPREAD OVERNIGHT. SNOW AMOUNTS WILL BE AROUND 5 TO 10
INCHES ESPECIALLY FOR ELEVATIONS ABOVE 7000 FEET. THE WIND AND SNOW
WILL CREATE DANGEROUS DRIVING CONDITIONS WITH ICY SNOW COVERED ROADS
AND LOW VISIBILITY UNDER A QUARTER MILE OVER A FEW MOUNTAIN
LOCATIONS.

UP TO AN INCH OF RAIN WILL FALL ACROSS THE LOWER ELEVATIONS
RESULTING IN ISOLATED AREAS OF FLOODING...MAINLY AROUND LOW WATER
CROSSINGS AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY WINDY SATURDAY WITH WINDS GUSTING AROUND 55 TO 65 MPH. THE WIND
MAY CAUSE DAMAGE TO BUILDINGS AND OTHER PROPERTY AND CREATE
DANGEROUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES.

WIDESPREAD LOWLAND RAIN SHOWERS AND HEAVY SNOWS OVER THE MOUNTAINS
WILL CONTINUE SATURDAY MORNING AND EARLY AFTERNOON BEFORE
DIMINISHING IN THE LATE AFTERNOON AND EVENING. THE COMBINATION OF
WIND AND SNOW MAY CREATE NEAR BLIZZARD CONDITIONS OVER SOME MOUNTAIN
LOCATIONS. TOTAL SNOW ACCUMULATIONS WILL BE AROUND 7 TO 14 INCHES
FOR MOUNTAIN AREAS ABOVE 7000 FEET WITH 3 TO 6 INCHES POSSIBLE
BETWEEN 5000 AND 7000 FEET.

NO HAZARDOUS WEATHER WILL OCCUR SUNDAY. ANOTHER DISTURBANCE WILL
PRODUCE A FEW LOWLAND RAIN SHOWERS AND SCATTERED MOUNTAIN SNOW
SHOWERS MONDAY THROUGH TUESDAY. RAINFALL AMOUNTS WILL BE MOSTLY
LIGHT WITH SNOW AMOUNTS OF UP TO 3 INCHES POSSIBLE FOR MOUNTAIN
AREAS ABOVE 7000 FEET. BREEZY TO WINDY TUESDAY WITH WINDS GUSTING
AROUND 30 TO 40 MPH.

NO HAZARDOUS WEATHER WILL OCCUR WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE REQUIRED TO REPORT HEAVY SNOW OR HEAVY RAINS THIS
AFTERNOON THROUGH SATURDAY EVENING AND POSSIBLE WIND DAMAGE SATURDAY.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 11:33 PM MSTWinter Storm WarningEPZOtero48 hr
Jan 20, 10:49 AM MSTWinter Weather AdvisoryEPZGrant, Hidalgo, Luna, Otero, Sierra36 hr
Jan 20, 10:52 AM MSTWind AdvisoryEPZSierra36 hr

Nearby

High Wind Warnings in New Mexico, 2017High Wind Warnings in Texas, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.